Alert archive / California / Wind Advisories in 2021
Wind Advisory 35, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at May 8, 2021, 12:50 PM PDT. It took effect at May 9, 2021, 4:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2021, 12:50 PM PDT (19:50 UTC)
- In effect from
- May 9, 2021, 4:00 PM PDT
- Expired
- May 10, 2021, 1:03 AM PDT
- In force
- 9 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
332 WWUS76 KHNX 081950 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1250 PM PDT Sat May 8 2021 CAZ196-198-199-090400- /O.NEW.KHNX.WI.Y.0035.210509T2300Z-210510T0900Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1250 PM PDT Sat May 8 2021 ...WIND ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 2 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Tehachapi Area, Indian Wells Valley and Kern County Desert, mainly through and below the passes and canyons. * WHEN...From 4 PM Sunday to 2 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways impacted include Highway 58 through and below Tehachapi Pass including the town of Mojave, as well as Highway 14 and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSO
5 follow-up statements
386 WWUS76 KHNX 090334 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 834 PM PDT Sat May 8 2021 CAZ196-198-199-091200- /O.CON.KHNX.WI.Y.0035.210509T2300Z-210510T0900Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 834 PM PDT Sat May 8 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SUNDAY TO 2 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Tehachapi Area, Indian Wells Valley and Kern County Desert, mainly through and below the passes and canyons. * WHEN...From 4 PM Sunday to 2 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways impacted include Highway 58 through and below Tehachapi Pass including the town of Mojave, as well as Highway 14 and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
359 WWUS76 KHNX 091151 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 451 AM PDT Sun May 9 2021 CAZ196-198-199-092000- /O.CON.KHNX.WI.Y.0035.210509T2300Z-210510T0900Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 451 AM PDT Sun May 9 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Kern County mountains and desert, mainly through and below the passes. * WHEN...From 4 PM Sunday to 2 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways impacted include Highway 58 through and below Tehachapi Pass including the town of Mojave, as well as Highway 14 and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
946 WWUS76 KHNX 091933 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1233 PM PDT Sun May 9 2021 CAZ196-198-199-100345- /O.CON.KHNX.WI.Y.0035.210509T2300Z-210510T0900Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1233 PM PDT Sun May 9 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Kern County mountain and desert areas, mainly through and below the passes. * WHEN...From 4 PM this afternoon to 2 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways impacted include Highway 58 through and below Tehachapi Pass including the town of Mojave, as well as Highway 14 and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
458 WWUS76 KHNX 100431 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 931 PM PDT Sun May 9 2021 CAZ196-198-199-100900- /O.CON.KHNX.WI.Y.0035.000000T0000Z-210510T0900Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 931 PM PDT Sun May 9 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Kern County mountain and desert areas, mainly through and below the passes. * WHEN...From 4 PM this afternoon to 2 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways impacted include Highway 58 through and below Tehachapi Pass including the town of Mojave, as well as Highway 14 and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
947 WWUS76 KHNX 100803 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 103 AM PDT Mon May 10 2021 CAZ196-198-199-100915- /O.CAN.KHNX.WI.Y.0035.000000T0000Z-210510T0900Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 103 AM PDT Mon May 10 2021 ...WIND ADVISORY IS CANCELLED... Wind gusts of 45 mph to 57 mph are no longer expected in the Kern County mountains and desert. Therefore, the Wind Advisory for the Kern County mountains and desert has been cancelled. $$ BS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 8, 1:21 AM PDT, 11 hours 29 minutes earlier.
Area forecast discussion, May 8, 1:21 AM PDT, 11 hours 29 minutes before
Area Forecast Discussion National Weather Service Hanford CA 121 AM PDT Sat May 8 2021 .SYNOPSIS... High temperatures this weekend will be around five degrees above normal for this time of year. A warming trend is expected Monday and Tuesday. Maximum temperatures Wednesday afternoon and Thursday afternoon will be about fifteen degrees above their typical values for the first half of May. Dry weather will persist for the foreseeable future. && .DISCUSSION... Strong, gusty winds in the Kern County mountains and desert will gradually subside this morning. An anticyclone aloft will be centered in the Eastern Pacific near 30 degrees north latitude and 140 degrees west longitude this weekend. Maximum temperatures this weekend will be about five degrees above their typical values for the first half of May. Strong, gusty west winds are possible in the Kern County mountains and desert once again Sunday afternoon into Sunday night. A Wind Advisory may be required for a portion of the Kern County mountains and desert Sunday afternoon into Sunday night. The aforementioned upper-level area of high pressure will open up into a ridge of high pressure Monday. This ridge of high pressure will weaken as it progresses eastward over the Eastern Pacific Ocean Monday night through Tuesday night. The ridge of high pressure should move inland over California Wednesday. A warming trend is anticipated Monday and Tuesday. High temperatures Wednesday afternoon and Thursday afternoon will be around fifteen degrees above normal for this time of year. As of this writing, there is a slight chance (10% probability) that Wednesday, May 12th will be the first triple digit heat day of the year in Fresno. A weak ridge of high pressure will extend to the northwest over California Thursday and Friday. Dry weather will persist through at least the next seven days. && .AVIATION... VFR conditions will prevail in Central California this weekend. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low, medium, and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 4 AM PDT early this morning for CAZ195>199. && Public/Aviation/Fire Weather...BS PIO/DSS........................Durfee weather.gov/hanford
Nearby
Wind Advisories in California, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.